Alert archive / Texas / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 10, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 10, 2026, 3:38 PM CDT for Lipscomb County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2026, 3:38 PM CDT (20:38 UTC)
- Expired
- Mar 10, 2026, 4:08 PM CDT
- In force
- 30 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 167 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 741 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:06 PM CDT, 32 minutes earlier. Its key messages:
- Issued at 139 PM CDT Tue Mar 10 2026 Showers and thunderstorms are expected to continue this afternoon and evening. A few strong to severe thunderstorms cannot be ruled out in the eastern Texas and Oklahoma Panhandles. The primary hazards being large hail and damaging winds. Elevated fire weather conditions continue through 8 PM this evening due to dry and windy conditions. Elevated to near critical fire weather conditions will be possible Wednesday & Thursday. Windy conditions are expected behind a cold front Tuesday night into Wednesday. A Wind Advisory has been issued from 4 AM to 4 PM for +50 mph winds in the Texas Panhandle.
Area forecast discussion, Mar 10, 3:06 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
306 PM CDT Tue Mar 10 2026
...New KEY MESSAGES, SHORT TERM...
.KEY MESSAGES...
Issued at 139 PM CDT Tue Mar 10 2026
Showers and thunderstorms are expected to continue this afternoon
and evening. A few strong to severe thunderstorms cannot be ruled
out in the eastern Texas and Oklahoma Panhandles. The primary
hazards being large hail and damaging winds.
Elevated fire weather conditions continue through 8 PM this
evening due to dry and windy conditions. Elevated to near
critical fire weather conditions will be possible Wednesday &
Thursday.
Windy conditions are expected behind a cold front Tuesday night
into Wednesday. A Wind Advisory has been issued from 4 AM to 4 PM
for +50 mph winds in the Texas Panhandle.
&&
.SHORT TERM...
(This evening through Wednesday night)
Issued at 139 PM CDT Tue Mar 10 2026
The Theta-E moisture gradient is clearly being shown based off
the current convection and the latest observations. Dewpoint
temperatures are as high as 56 degrees in the southern Texas
Panhandle. While 50 degree dewpoints are relatively confined to
those zones, 40's and 30's are much more widespread. Storms today
will be high based with cold 500 mb temperatures aloft. Though
MUCAPE profiles are not overly impressive, enough instability is
present for thunderstorms to not only continue but become severe
later this afternoon due to strong 0-6 km bulk shear and steep
lapse rates. The current environment continues to support large
hail and damaging winds with any storm that can become organized.
As convective initiation furthers and storms progress east,
thunderstorms should have a short window to become strong or
severe before moving into western Oklahoma. CAMs this afternoon
are back to showing some better coverage from storms this
afternoon, but we still expect the convective activity to remain
mostly isolated.
Fire weather conditions remain elevated today, with the potential
for RFTI values to increase later this afternoon in our western
zones. Still no plans on updating the current RFD and fire weather
conditions should subside around 8 PM tonight.
Later tonight, a strong cold front will move through the CWA and
strong winds are still expected to accompany it's arrival. 21Z
HREF probabilities for wind gusts above 50 mph have increase to
80% or more for some areas. Short term model guidance also
generally continues to support these strong winds mixing down to
the surface tonight. The probability for +60 mph gusts is still
low, but we are seeing more models favor these higher end gusts.
The HRRR is still the strongest member in the HREF ensemble, but
it still seems to be an outlier due to other CAMs having trouble
mixing down these 50 kt winds from 500 m above the surface. For
now, we have issued a Wind Advisory that begins tonight at 4AM and
lingers through 4 PM Wednesday. Peak winds still look to occur
between 7 AM through 10 AM, but chance for 50 mph winds still
prevail beyond the morning hours. High tomorrow should cap out in
the 50's and 60's. Despite the cooler temperatures, minimum RH
values should still range in the mid teens and 20's across the FA.
Elevated fire weather conditions are possible, though the miss-
match between the timing of the strongest winds and the timing of
the lowest RH are preventing critical fire weather conditions from
manifesting.
Rangel
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 1237 PM CDT Tue Mar 10 2026
The upper level pattern returns to more zonal flow from Thursday
through the rest of the week. By next Sunday, long range models
continue to display consistency concerning another cold front
moving through our area. This large scale upper level trough is
currently expected to place the region under northwest flow in
it's wake.
High temperatures will experience a steady incline Thursday through
Saturday. 70's are forecast areawide on Thursday, then increasing to
the upper 70's and 80's by Friday. On Saturday, some areas will
prepare to see the return of 90 degree temperatures, while the
rest of the CWA should remain in the 80's. Fire weather conditions
will need to be analyzed on a day-by-day basis due to the general
dryness of the panhandles, yet no notably strong signals of wind
or RH elements to warrant fire weather product consideration this
far out.
A sharp reduction in highs are anticipated after the cold front
moves through on Sunday, and these cooler temperatures should linger
into Monday due to the overcast cloud coverage expected. We can also
anticipate a return to below freezing overnight lows Monday and
Tuesday morning, with many locations forecast to return back to the
20's for the first time in a while. PoPs will remain absent in the
extended due to the lack of a strong moisture signal from model
guidance.
Rangel
&&
.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Tue Mar 10 2026
VFR conditions are expected to continue for the next 24 hours.
Showers and a couple of thunderstorms have moved within the
vicinity of KDHT and KGUY in the previous hour, but are not
expected to impact the terminals directly at this time. Short term
model updates do hint at the notion of increased thunderstorm
coverage later this afternoon. While confidence is still not high
for thunderstorms over any TAF site, amendments may become
necessary now through 00Z if an isolated storm can directly move
over a terminal.
The main concern for the overnight period will be the increasing
winds behind the cold front. Wind gusts up to 44 kts are possible
at KAMA, but gusts may be slightly lighter at the other two sites.
The wind direction will be from the north once the front moves
through. Blowing dust may also affect all sites, but confidence
concerning visibility reduction is low at this time.
Rangel
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 4 AM to 4 PM CDT Wednesday for TXZ004-005-
007>020-317.
OK...None.
&&
SHORT TERM...55
LONG TERM....55
AVIATION...55Hazardous weather outlook, Mar 10, 1:38 PM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Amarillo TX 138 PM CDT Tue Mar 10 2026 OKZ001>003-TXZ001>020-317-110645- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 138 PM CDT Tue Mar 10 2026 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms are expected to continue this afternoon and evening. A few strong to severe thunderstorms cannot be ruled out in the eastern Texas and Oklahoma Panhandles. The primary hazards being large hail and damaging winds. Elevated fire weather conditions continue through 8 PM this evening due to dry and windy conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Windy conditions are expected behind a cold front Tuesday night into Wednesday. A Wind Advisory has been issued from 4 AM to 4 PM for +50 mph winds in the Texas Panhandle. Elevated to near critical fire weather conditions will be possible Wednesday & Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Mar 10, 3:12 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Amarillo TX
312 PM CDT Tue Mar 10 2026
TXZ005-010-102045-
Hemphill TX-Lipscomb TX-
312 PM CDT Tue Mar 10 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LIPSCOMB AND NORTH
CENTRAL HEMPHILL COUNTIES THROUGH 345 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Glazier, or 10 miles south of Lipscomb, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Higgins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3601 10024 3608 10034 3636 10020 3623 10000
3612 10000
TIME...MOT...LOC 2011Z 223DEG 18KT 3609 10023
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HarrelSpecial weather statement, Mar 10, 3:17 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Amarillo TX
317 PM CDT Tue Mar 10 2026
TXZ007-011-012-102045-
Potter TX-Moore TX-Oldham TX-
317 PM CDT Tue Mar 10 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OLDHAM...
NORTHWESTERN POTTER AND SOUTHWESTERN MOORE COUNTIES THROUGH 345 PM
CDT...
At 317 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Valley De Oro, or 24 miles northeast of Vega,
moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Boys Ranch, Masterson, Four Way, and Valley De Oro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3563 10221 3563 10216 3574 10216 3585 10212
3570 10187 3538 10215 3544 10228
TIME...MOT...LOC 2017Z 223DEG 18KT 3551 10214
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HarrelThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 11:37 AM CDT | Wind Advisory | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 28 hr |
| Mar 10, 3:12 PM CDT | Special Weather Statement | AMA | Lipscomb | 33 min |
| Mar 10, 3:17 PM CDT | Special Weather Statement | AMA | Potter | 28 min |
| Mar 10, 3:48 PM CDT | Special Weather Statement | AMA | Moore | 27 min |
| Mar 10, 4:02 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Sherman | 43 min |
| Mar 10, 4:06 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 39 min |
| Mar 10, 4:27 PM CDT | Special Weather Statement | AMA | Ochiltree | 33 min |
| Mar 10, 4:32 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree, Roberts | 43 min |
| Mar 10, 4:38 PM CDT | Special Weather Statement | AMA | Lipscomb | 37 min |
| Mar 10, 5:18 PM CDT | Special Weather Statement | AMA | Ochiltree | 27 min |
| Mar 10, 5:24 PM CDT | Special Weather Statement | AMA | Moore | 36 min |
| Mar 10, 5:38 PM CDT | Special Weather Statement | AMA | Carson, Potter | 37 min |
| Mar 10, 5:49 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 25 min |
| Mar 10, 6:17 PM CDT | Special Weather Statement | AMA | Carson, Hutchinson, Moore, Potter, Roberts | 28 min |
| Mar 10, 6:45 PM CDT | Special Weather Statement | AMA | Carson, Hansford, Hutchinson, Moore, Ochiltree, Potter and 1 more | 30 min |
| Mar 10, 5:11 PM CDT | Special Weather Statement | AMA | Beaver | 34 min |
| Mar 10, 5:47 PM CDT | Special Weather Statement | AMA | Beaver | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.